Medication induced hair loss

Does Drug Induced Hair Loss Eventually Stop ?

If a patient's hair loss is truly from a medication the hair shedding is likely to continue while the medication is present. If the hair loss does not actually have anything to do with the medication and the timing is coincidental, anything is possible... including an improvement, worsening or continued same-rate shedding.

Hair loss from medications is complex. They have different mechanisms causing the loss and not just one. Some are true telogen effluviums, some are toxic responses and some are hormonal. Some are immune-based. Growth promoters like minoxidil and low level laser therapy are often considered for hair loss due to the true effluviums but is often ineffective or results suboptimal. If hair loss is due to hormone based mechanism, then anti-hormonal treatments may help. If immune-based, then immune modulators may help.

 

Blogs on Drug Induced Hair Loss

For further review see previous blogs

Drugs and Hair Loss: Is it common?

Drug Induced Hair Color Changes

Drug Induced Hair Loss: A Closer Look at Amphetamines

Hair Loss from Chemotherapeutic Drugs: Does it always grow back fully?

 

 

 

 

 


Dr. Jeff Donovan is a Canadian and US board certified dermatologist specializing exclusively in hair loss. To schedule a consultation, please call the Whistler office at 604.283.1887



Share This
-->